Re: BCP and acne.......please help!
I'm not surprised that you're ready to throw in the towel where hormonal contraception is concerned. It sounds like it's been pretty miserable.
Have you been tested for polycystic ovarian syndrome? Persistent difficult cases of acne are frequently caused by the hormone imbalances associated with PCO. Some of the symptoms are:
male-pattern hair growth (a little mustache, for example)
difficulty losing weight
Not everyone has every symptom, of course. As many as one in ten women have PCO, and it's a genetically inheritable issue. If your mother has PCO, you have a 50/50 chance of having it.
The old testing protocol involves an ultrasound when you're about to ovulate (you can't be on BCPs for this to work). The "new" testing protocol checks your androgen hormones (blood draw test) and your fasting sugar-to-glucose ratio (most PCO women turn diabetic unless they go on a moderately-low-carb diet).
Most docs don't seem to know this, but a few PCO women -- including all of them in my extended family -- react Very, Very Badly to BCPs. My chart now says that I'm "allergic" to BCPs.
Even if you don't have PCO, you might consider trying something other than BCPs. The synthetic hormones aren't quite exact matches to the natural hormones, and a few women have "masculinizing" reactions to them -- which usually means that they develop bad cases of acne.
The Nuva Ring, I think, gives you smaller doses of the hormones, though, so it might be an acceptable compromise.